Can Vitamin D affect heart rate if taken with other drugs?

2 answers | Last updated: Oct 21, 2016
A fellow caregiver asked...

Can Vitamin D have an adverse effect on heart rate (slow it, cause dizziness) when taken with Lopressor, Flecainide, and or coumiden? As soon as I stopped taking Vitamin D the high heart rate and dizzy feeling stopped.

Expert Answers

Carolyn Strimike, N.P. and Margie Latrella, N.P. are cardiac nurse practitioners specializing in the prevention of heart disease and stroke. They have over 40 years of nursing experience in Cardiology between them. The main goal of their work is to counsel, motivate and empower women to adopt healthy lifestyle choices.

Vitamin D has been reported to interfere with the absorption and effects of some heart medications. There is very little data available on vitamin D interactions with the medications you listed but you must remember everyone responds differently to medications. You did the right thing by stopping the vitamin D and it sounds like you may have been experiencing a drug interaction you should discuss this further with your healthcare provider. We always recommend before starting,stopping or adjusting any medication whether it be a prescription medication or over-the-counter medication/supplement that you have a discussion with your healthcare provider and pharmacist.

Community Answers

A fellow caregiver answered...

I have a question in particular with Corgard - I do take this drug along with Vitamin D - Am I in trouble as well?